my son had a very adverse reaction to concerta he became very aggresive and manic. He was impulsive and could not help himself. The Psychiatrist that works in the ER examined him for several hours and decided that we needed to quit administrating the meds. Now he cant stay awake!! Is my son truely ADHD combo or is this a side effect of no longer taking the meds?
20 Apr 2011
You need to contact your son's doctor because Concerta should not be stopped abruptly... it needs to be tapered off of over several weeks. Failure to do so can cause the patient to become depressed, experience increased sleeping, and increase lethargy. Hope this helps.
6 May 2011
My son hasn't been on it long, but when he forgot to take it yesterday he stated that he felt more tired at school and when he got home he took a nap which didn't happen much before starting the Concerta. I take a different type of stimulant, but I to get unmotivated and sleep more if I don't take it. If he hasn't been on it long then there shouldn't be a problem with discontinuing the medication. My son takes days off during the weekend.
6 May 2011
I agree, when I don't have my stimulant I am unmotivated and wanting to sleep all the time, coupled with depression. The aggression and mania is a bit concerning when he was on the medication.
I'd do as Psyched says and call the doctor as soon as possible. These meds should not be abruptly stopped.
- Concerta Information for Consumers
- Concerta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Concerta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Can you tell me if Clonidine is better when combined with an ADHD med or should it be used by itsel?
My 7 year old great grandson (who I have custody of) is being treated with concerta during the day and clonidine at night. The teacher says he still ...
2 answers • 9 Feb 2012
2 answers • 26 Mar 2012
My 18 yer old son was recently diagnosed with ADHD and started with Concerta in November. He went to
... 54mg pretty quickly. He had a manic episode this past weekend. The doctor believes this is a due to the Concerta. I do see this listed as a ...
2 answers • 22 Jan 2013